Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 77, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 4, 2007, 2:29 PM MDT for Guadalupe County, Torrance County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2007, 2:29 PM MDT (20:29 UTC)
- Expired
- Jun 4, 2007, 3:30 PM MDT
- In force
- 61 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Guadalupe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 146 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2310 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 042029
SVRABQ
NMC019-057-042130-
/O.NEW.KABQ.SV.W.0077.070604T2029Z-070604T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
229 PM MDT MON JUN 4 2007
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO
NORTHWESTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 330 PM MDT
* AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES SOUTHWEST OF ANTON CHICO...OR ABOUT 33 MILES NORTH OF
VAUGHN...AND MOVING SOUTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
INTERSTATE 40 AROUND 240 PM MDT...
MILAGRO AROUND 300 PM MDT...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE
SHELTER NOW.
LAT...LON 3470 10508 3465 10544 3505 10543 3504 10529
3505 10527 3520 10526 3520 10507
$$
DPORTER1 follow-up statement
000 WWUS55 KABQ 042055 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MDT MON JUN 4 2007 NMC019-057-042130- /O.CON.KABQ.SV.W.0077.000000T0000Z-070604T2130Z/ GUADALUPE-TORRANCE- 255 PM MDT MON JUN 4 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN TORRANCE AND WESTERN GUADALUPE COUNTIES UNTIL 330 PM MDT... AT 251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILAGRO...OR ABOUT 23 MILES NORTH OF VAUGHN...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTH OF VAUGHN AROUND 330 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3459 10497 3456 10547 3504 10540 3504 10503 $$ DPORTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:00 AM MDT, 11 hours 29 minutes earlier.
Area forecast discussion, Jun 4, 3:00 AM MDT, 11 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT MON JUN 4 2007 .DISCUSSION... ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE TODAY EAST OF THE CENTRAL MOUNTAIN CHAIN...AS SHORT WAVES IN NORTHWEST FLOW ALOFT CROSS OVER A STALLED BACK DOOR COOL FRONT. THUNDERSTORMS WILL BECOME SCATTERED AT TIMES THIS AFTERNOON AND EVENING ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...WITH ISOLATED LATE DAY ACTIVITY POSSIBLE IN THE RIO GRANDE VALLEY AND THE WESTERN MOUNTAINS EAST OF THE CONTINENTAL DIVIDE. WESTERLY FLOW WILL STRENGTHEN AT ALL LEVELS TUESDAY...INCREASING TEMPERATURES AND SCOURING OUT MUCH OF THE MOISTURE THAT PROVIDED FUEL FOR THIS PAST WEEKEND/S THUNDERSTORMS. A FEW THUNDERSTORMS MAY DEVELOP TUESDAY AFTERNOON AND EVENING EAST OF THE NORTHERN AND SOUTH CENTRAL MOUNTAINS...BUT THE CHANCE FOR THEM TO TURN SEVERE WILL DECREASE SIGNIFICANTLY OVER THE PAST FEW DAYS. WEDNESDAY...THE POLAR JET STREAM WILL MOVE OVER NEW MEXICO AS AN UPPER LEVEL LOW PRESSURE SYSTEM CROSSES THE CENTRAL ROCKIES NORTH OF OUR STATE. WINDY...DRY AND HOT WEATHER WILL RESULT. LATEST MODELS SUGGEST WIND GUSTS REACHING 55 MPH WEDNESDAY AFTERNOON ALONG AND EAST OF THE SANGRE DE CRISTO AND SANDIA MOUNTAINS. LATER SHIFTS WILL PROBABLY ISSUE A WIND ADVISORY...AND A HIGH WIND WARNING IS NOT OUT OF THE QUESTION. BY THURSDAY...THE CORE OF THE POLAR JET STREAM WILL ADVECT EAST OF THE FORECAST AREA...BUT BREEZY CONDITIONS ARE EXPECTED TO LINGER. TEMPERATURES SHOULD ALSO FALL A FEW DEGREES AS COOLER AIR ALOFT MOVES OVER THE STATE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 90 54 92 58 / 10 5 5 0 GALLUP.......................... 85 48 88 53 / 5 5 0 0 GRANTS.......................... 84 48 88 52 / 10 10 0 0 GLENWOOD........................ 91 50 94 56 / 5 5 0 0 CHAMA........................... 75 39 80 42 / 20 20 5 0 LOS ALAMOS...................... 78 49 85 47 / 20 20 5 5 RED RIVER....................... 68 36 76 41 / 40 20 10 5 TAOS............................ 77 43 87 49 / 20 20 5 5 SANTA FE........................ 80 49 87 51 / 20 20 5 5 SANTA FE AIRPORT................ 82 51 89 53 / 20 20 5 5 ESPANOLA........................ 85 50 92 53 / 20 20 5 5 ALBUQUERQUE HEIGHTS............. 86 62 92 63 / 10 10 5 0 ALBUQUERQUE VALLEY.............. 87 56 94 57 / 10 10 5 0 ALBUQUERQUE FOOTHILLS........... 83 58 90 58 / 20 10 5 0 ALBUQUERQUE WEST MESA........... 85 60 92 61 / 20 10 5 0 SOCORRO......................... 88 57 93 62 / 10 10 5 0 SANDIA PARK/CEDAR CREST......... 79 50 85 54 / 20 20 5 0 MORIARTY/ESTANCIA............... 81 45 87 49 / 20 20 5 5 CARRIZOZO....................... 88 57 93 65 / 10 10 5 0 RUIDOSO......................... 77 51 85 57 / 20 20 10 0 RATON........................... 76 46 87 53 / 40 20 10 5 LAS VEGAS....................... 75 46 86 55 / 30 20 10 5 ROY............................. 73 52 81 57 / 40 30 10 5 CLAYTON......................... 76 55 90 60 / 30 30 10 10 SANTA ROSA...................... 84 53 91 58 / 30 20 10 5 TUCUMCARI....................... 84 59 95 65 / 40 40 10 5 FORT SUMNER..................... 85 60 94 64 / 30 30 10 5 CLOVIS.......................... 82 58 94 63 / 40 40 10 10 PORTALES........................ 84 59 94 65 / 40 40 10 10 ROSWELL......................... 88 62 97 64 / 20 20 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
Hazardous weather outlook, Jun 4, 5:39 AM MDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 539 AM MDT MON JUN 4 2007 NMZ001>021-026-051200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 539 AM MDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE EASTERN PLAINS THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDY CONDITIONS WILL DEVELOP AREAWIDE ON WEDNESDAY WITH SOUTHWEST WINDS AT SPEEDS FROM 25 TO 35 MPH AND GUSTS TO 50 MPH. WIND GUSTS MAY REACH 55 MPH ALONG AND EAST OF THE SANDIA AND SANGRE DE CRISTO MOUNTAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR COLFAX...MORA...SAN MIGUEL...UNION...HARDING...QUAY...GUADALUPE...TORRANCE...LINCOLN...DE BACA...CURRY...ROOSEVELT AND CHAVES COUNTIES. 44
In the hours before
Special weather statement, Jun 4, 1:30 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 130 PM MDT MON JUN 4 2007 NMZ005-042000- NORTHEAST HIGHLANDS- 130 PM MDT MON JUN 4 2007 ...STRONG THUNDERSTORM MOVING OVER CENTRAL SAN MIGUEL COUNTY... AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES WEST OF TRUJILLO. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL SAN MIGUEL COUNTY...INCLUDING HIGHWAY 104 NEAR TRUJILLO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Jun 4, 1:42 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 142 PM MDT MON JUN 4 2007 NMZ015-042100- LOWER RIO GRANDE VALLEY- 142 PM MDT MON JUN 4 2007 ...STRONG THUNDERSTORM CROSSING SOUTHERN SOCORRO COUNTY... A STRONG THUNDERSTORM OVER SOUTHWEST SOCORRO COUNTY NEAR THE APACHE KID GRAVE SITE IN THE SAN MATEO MOUNTAINS WILL MOVE SOUTH AND EAST TOWARD INTERSTATE 25...CROSSING OVER FROM THE BOSQUE DEL APACHE WILDLIFE REFUGE SOUTH...INCLUDING FORT CRAIG. EXPECT HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THIS STORM MOVES THROUGH SOUTHERN SOCORRO COUNTY. TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES...ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT TO CROSS FLOWING WATER. SHY
Special weather statement, Jun 4, 1:43 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 143 PM MDT MON JUN 4 2007 NMZ004>007-011-012-042030- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 143 PM MDT MON JUN 4 2007 ...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE NORTHEAST HIGHLANDS... AT 140 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 15 MILES WEST OF RATON TO VILLANUEVA. MOVEMENT WAS SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ABBOTT...ANTON CHICO... BUENA VISTA...CANON...CAPULIN AND CHAPELLE. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Jun 4, 1:53 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 153 PM MDT MON JUN 4 2007 NMZ008-042115- WEST CENTRAL MOUNTAINS- 153 PM MDT MON JUN 4 2007 ...STRONG THUNDERSTORM ON THE CIBOLA AND SOCORRO COUNTY BORDER... A STRONG THUNDERSTORM ON THE BORDER BETWEEN CIBOLA AND SOCORRO COUNTY NORTH OF THE ALAMO NAVAJO RESERVATION WILL MOVE SOUTH AND EAST ACROSS NORTHWEST SOCORRO COUNTY OVER HIGHWAY 169 AND THE GALLINAS MOUNTAINS. EXPECT HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THIS STORM MOVES THROUGH NORTHWEST SOCORRO COUNTY. TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES...ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT TO CROSS FLOWING WATER. SHY
Special weather statement, Jun 4, 1:59 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 159 PM MDT MON JUN 4 2007 NMZ003-004-042115- SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- 159 PM MDT MON JUN 4 2007 ...STRONG THUNDERSTORM CROSSING INTO NORTHERN SANTA FE COUNTY... A STRONG THUNDERSTORM IN EXTREME SOUTHEAST RIO ARRIBA COUNTY NORTH OF CHIMAYO AND TRUCHAS IS CROSSING INTO NORTHERN SANTA FE COUNTY NEAR POJOAQUE...ARROYO SECO...AND CUNDIYO. EXPECT HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THIS STORM MOVES SOUTH ACROSS NORTHERN SANTA FE COUNTY. TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES...ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT TO CROSS FLOWING WATER. SHY
Local storm report, Jun 4, 2:11 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
211 PM MDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL ESPANOLA 36.00N 106.07W
06/04/2007 E0.75 INCH RIO ARRIBA NM PUBLIC
&&
AAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:24 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 66 min |
| Jun 3, 6:43 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 62 min |
| Jun 4, 1:28 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba | 52 min |
| Jun 4, 1:52 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 53 min |
| Jun 4, 2:06 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 54 min |
| Jun 4, 3:31 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 59 min |
| Jun 4, 3:34 PM MDT | Fire Weather Watch | ABQ | Catron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more | 23 hr |
| Jun 4, 4:31 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 59 min |
| Jun 4, 4:36 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 54 min |
| Jun 4, 5:30 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 60 min |
| Jun 4, 5:47 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 58 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.